Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 20, 2016, 3:19 PM EDT for Hancock County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2016, 3:19 PM EDT (19:19 UTC)
- Expired
- Aug 20, 2016, 3:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Hancock County, GA
The radar
The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036
WWUS82 KFFC 201919
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT SAT AUG 20 2016
GAZ061-062-073>075-201945-
GLASCOCK GA-WASHINGTON GA-BALDWIN GA-HANCOCK GA-WARREN GA-
319 PM EDT SAT AUG 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GLASCOCK...
NORTHWESTERN WASHINGTON...NORTHEASTERN BALDWIN...HANCOCK AND
SOUTHWESTERN WARREN COUNTIES UNTIL 345 PM EDT...
AT 318 PM EDT...A STRONG THUNDERSTORM WAS OVER DEVEREUX...OR 7 MILES
SOUTHWEST OF SPARTA...MOVING EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...SPARTA...MITCHELL...MIDWAY-
HARDWICK...WARTHEN...HARDWICK...
CULVERTON...BEULAH...JEWELL...DEVEREUX...HAMBURG STATE
PARK...MAYFIELD... BEALL SPRINGS...SHOALS...LINTON...UNDERWOOD AND
AGRICOLA.
LAT...LON 3305 8268 3303 8325 3331 8312 3345 8272
TIME...MOT...LOC 1918Z 258DEG 18KT 3318 8305
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 1:25 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 20, 1:25 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Peachtree City GA 125 PM EDT SAT AUG 20 2016 .Late Morning Update... /Issued at 1023 AM EDT SAT AUG 20 2016/ No major changes planned to the afternoon and evening forecast as morning sounding shows ample moisture and instability... along with a slight increase in westerly shear through 3km. This coupled with subtle upper disturbances in the west to southwest flow aloft and a frontal boundary pushing into the MS Valley region will warrant holding onto Likely POPS through the afternoon and early evening hours. Not expecting any widespread severe... but with slightly more shear... could see a few strong to severe storms during peak heating later this afternoon and into the early evening. Strong downburst winds... frequent lightning and locally heavy rain continue to be the main storm threats today. The storms should be moving from west to east around 20 mph which should help keep the flooding threat down except where training of storms might occur. Will have to watch for that potential closely. Otherwise... have tweaked zone wording to just a slight chance of thunder after midnight and added patchy fog wording as well. /39 && .PREV DISCUSSION... /Issued 338 AM EDT SAT AUG 20 2016/ SHORT TERM /Today through Sunday/... No major changes in the overall pattern over the next 36 hours. A weak boundary remains over the central part of the CWA and this continues to be the focus of renewed shower development over eastern AL/western GA. Although shower development should diminish toward daybreak...convection will begin to increase along and north of this boundary late this morning and into the afternoon...basically a persistence forecast. Have therefore raised pops to 60 across the northern half of the CWA this afternoon. Do not see much change for Sunday and have kept likely pops across the northern half of the CWA for Sunday afternoon. 17 LONG TERM /Sunday Night through Friday/... A cold front will be moving slowly across a portion of n GA Sunday night and into central GA as surface high pressure moves to the OH and TN valleys. The front will likely become stationary over the central to s GA area Monday into Tuesday. Chances of showers and thunderstorms will be diminishing quickly over the area Sunday night and the best chances for any showers and storms will be over portions of central GA on Monday as a much drier airmass moves over n GA. Cooler overnight low temperatures can be expected Sunday night for n Ga with lows in the upper 50s and 60s...and upper 60s to mid 70s for central GA. More uncertainty creeps back into the forecast on Tuesday as surface high pressure moves to the ne and mid atlantic coasts and some amount of layered moisture moves back over the area Tuesday and Wednesday. This will bring precip chances back over the area. As the upper ridge continues to build into Thursday...the best precip chances shift to the n and w portions of the forecast area and this pattern looks to continue for Friday. Tuesday starts with cooler low temperatures continuing over n728 AM EDT SAT AUG 20 2016 Ga with most temperatures within 3 degrees of normal for the rest of the long term. BDL && .AVIATION... 18Z Update... Regional radars show scattered convection already developing around all the taf sites and expect this trend to continue into the early evening hours. Convection will diminish by 02z... so will drop the VCSH by then. Expect sct/bkn IFR/MVFR clouds around again Sun morning which will be replaced by sct/bkn mid level cu by 17z Sun. Scattered convection will develop again by 16-17z Sun warranting a prob30 tsra from 19-22z Sun. Winds will remain westerly around 10 kts or less. //ATL Confidence...18Z Update... Medium to high on all elements. 39 && .PRELIMINARY POINT TEMPS/POPS... Athens 90 73 90 68 / 60 50 60 20 Atlanta 88 74 88 69 / 60 60 60 20 Blairsville 82 69 83 59 / 60 60 70 20 Cartersville 88 73 86 66 / 60 60 70 20 Columbus 92 76 92 73 / 40 40 50 30 Gainesville 86 73 87 67 / 60 60 70 20 Macon 93 75 93 72 / 40 40 40 30 Rome 87 72 86 65 / 60 60 70 20 Peachtree City 89 74 89 68 / 50 50 60 20 Vidalia 96 75 96 74 / 40 40 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17/39 LONG TERM....BDL AVIATION...39
Hazardous weather outlook, Aug 20, 11:00 AM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT SAT AUG 20 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. WEATHER HAZARDS EXPECTED... A FEW STORMS WILL BE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING AND SOME STORMS COULD CAUSE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTH AND CENTRAL GEORGIA SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF CENTRAL GEORGIA ON MONDAY AND PORTIONS OF NORTH AND CENTRAL GEORGIA TUESDAY THROUGH FRIDAY. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. LOCALIZED HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY CAUSE MINOR FLOODING OF CREEKS AND STREAMS THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 20, 2:21 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
221 PM EDT SAT AUG 20 2016
GAZ072-082-201845-
JONES GA-BIBB GA-
221 PM EDT SAT AUG 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR JONES AND NORTHERN BIBB COUNTIES
UNTIL 245 PM EDT...
AT 220 PM EDT...A STRONG THUNDERSTORM WAS OVER CLINTON...OR NEAR
GRAY...MOVING EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...GRAY...CLINTON...WESLEYAN...BRADLEY...JAMES...GREENBERRY
CROSSROADS...ARKWRIGHT...HADDOCK...MOUNTAIN SPRINGS AND POSTELL.
LAT...LON 3295 8373 3295 8371 3296 8371 3298 8372
3301 8372 3311 8341 3292 8336 3288 8345
3287 8372
TIME...MOT...LOC 1820Z 258DEG 23KT 3296 8357Special weather statement, Aug 20, 3:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT SAT AUG 20 2016
GAZ061-062-073>075-201945-
GLASCOCK GA-WASHINGTON GA-BALDWIN GA-HANCOCK GA-WARREN GA-
319 PM EDT SAT AUG 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GLASCOCK...
NORTHWESTERN WASHINGTON...NORTHEASTERN BALDWIN...HANCOCK AND
SOUTHWESTERN WARREN COUNTIES UNTIL 345 PM EDT...
AT 318 PM EDT...A STRONG THUNDERSTORM WAS OVER DEVEREUX...OR 7 MILES
SOUTHWEST OF SPARTA...MOVING EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...SPARTA...MITCHELL...MIDWAY-
HARDWICK...WARTHEN...HARDWICK...
CULVERTON...BEULAH...JEWELL...DEVEREUX...HAMBURG STATE
PARK...MAYFIELD... BEALL SPRINGS...SHOALS...LINTON...UNDERWOOD AND
AGRICOLA.
LAT...LON 3305 8268 3303 8325 3331 8312 3345 8272
TIME...MOT...LOC 1918Z 258DEG 18KT 3318 8305The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:13 PM EDT | Special Weather Statement | FFC | Jasper | 32 min |
| Aug 19, 8:16 PM EDT | Special Weather Statement | FFC | Morgan | 29 min |
| Aug 20, 2:21 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Aug 20, 4:19 PM EDT | Special Weather Statement | FFC | Monroe | 26 min |
| Aug 20, 5:49 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Aug 20, 7:38 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 22 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.